MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM INTERBRACE KNEE LIG AUGMENT REPR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. IMPLANT SYSTEM INTERBRACE KNEE LIG AUGMENT REPR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-5511-CP
Health Effect - Clinical Codes Inflammation (1932); Irritation (1941); Swelling (2091)
Date of Event 09/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a regional manager, that a patient is having complications from a swivelock implant.No further details were provided.Rep will call in with the rest of information.Follow up investigation: it was reported to the sales representative from the patient that she is experiencing a lot of soft tissue irritation, soreness and swelling.The irritation is around the tibial insertion.The patient states that she was healing fine until she walked extensively in high heels.A mri has been performed and confirmed that the implant is still in the bone.She has continued physical therapy and has bursitis formation.Follow up investigation: patient's symptoms started in (b)(6) 2017 after walking in high heels.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This a follow-up submission to reflect additional event information.The contribution of the device to the reported event could not be determined as the device remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a regional manager, that a patient is having complications from a swivelock implant.No further details were provided.Rep will call in with the rest of information.Additional information received 8/30/2017: it was reported to the sales representative from the patient that she is experiencing a lot of soft tissue irritation, soreness and swelling.The irritation is around the tibial insertion.The patient states that she was healing fine until she walked extensively in high heels.A mri has been performed and confirmed that the implant is still in the bone.She has continued physical therapy and has bursitis formation.Additional information obtained from patient: surgery took place (b)(6) 2016, not (b)(6) 2017 as originally reported by sales rep.Surgery was a grade 3 mcl rupture repair.At time of patient additional information patient stated it had been seven months since the event that led to what she feels may be a possible internal brace failure.Time is not healing the new pain and inflammation.Walking is limited, full extension is limited to brief periods only and pain with transitions from sitting to standing is reported to be debilitating.The inside of the joint itself does not hurt and at last follow up visit yielded minimal fluid during an extraction attempt despite significant selling around the knee.Patient stated the swelling is in the external tissues and the knee joint itself is stable and functions appropriately.In addition, sleeping has become increasingly difficult, as finding a position the knee does not hurt in is tricky.Patient feels the device has is not working as intended and needs removal.Exact date of surgery and additional medical records have been requested.

Brand Name
IMPLANT SYSTEM INTERBRACE KNEE LIG AUGMENT REPR
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6873250
Report Number1220246-2017-00340
Device Sequence Number13833793
Product Code MAI
UDI-Device Identifier00888867109698
UDI-Public00888867109698
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-5511-CP
Device Catalogue NumberAR-5511-CP
Device Lot Number10028597
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;